Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Gray, ME

July 4, 20114 counties in Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2011, 2:50 PM EDT for 4 counties in Maine. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 2:50 PM EDT (18:50 UTC)
Expired
Jul 4, 2011, 3:30 PM EDT
In force
40 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Franklin County, ME, Kennebec County, ME, Somerset County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 109 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:15 PM EDTTSTM WND GST 601 S Smithfield, MEMINOR TREE DAMAGE AND ESTIMATED 0.25 INCH HAIL
Jul 4, 3:29 PM EDTTSTM WND GST 603 Nw Oakland, MEESTIMATED 50 TO 60 MPH WINDS TOOK DOWN NUMEROUS LARGE BRANCHES. ALSO RECEIVED DIME SIZE HAIL. TIME ESTIMATED OFF RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS51 KGYX 041850
SVRGYX
MEC007-011-025-027-041930-
/O.NEW.KGYX.SV.W.0085.110704T1850Z-110704T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
  SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MAINE...
  NORTHWESTERN WALDO COUNTY IN SOUTH CENTRAL MAINE...

* UNTIL 330 PM EDT...

* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED NEAR NORRIDGEWOCK...OR 9 MILES SOUTHWEST OF SKOWHEGAN...AND 
MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORRIDGEWOCK...SKOWHEGAN...OAKLAND...WATERVILLE...FAIRFIELD...
  CLINTON...CHINA AND PITTSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4442 6954 4460 7014 4500 6973 4493 6931
      4492 6930 4484 6928
TIME...MOT...LOC 1850Z 282DEG 25KT 4466 6982

$$

LEGRO
2 follow-up statements
264 
WWUS51 KGYX 041907
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT MON JUL 4 2011

MEC007-011-025-027-041930-
/O.CON.KGYX.SV.W.0085.000000T0000Z-110704T1930Z/
KENNEBEC ME-SOMERSET ME-FRANKLIN ME-WALDO ME-
307 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN WALDO...EXTREME SOUTHEASTERN FRANKLIN...SOUTHEASTERN
SOMERSET AND NORTHERN KENNEBEC COUNTIES...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FAIRFIELD...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERVILLE...WINSLOW...CANAAN...FAIRFIELD...BENTON...HARTLAND...
CLINTON...SAINT ALBANS...CHINA...BURNHAM...PITTSFIELD AND PALMYRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4442 6954 4457 7001 4498 6965 4493 6931
      4492 6930 4484 6928
TIME...MOT...LOC 1907Z 282DEG 25KT 4463 6966

$$

LEGRO
716 
WWUS51 KGYX 041925
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT MON JUL 4 2011

MEC007-041935-
/O.CAN.KGYX.SV.W.0085.000000T0000Z-110704T1930Z/
FRANKLIN ME-
325 PM EDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN
COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4442 6954 4455 6996 4493 6952 4493 6931
      4492 6930 4484 6928
TIME...MOT...LOC 1925Z 282DEG 25KT 4460 6949

$$

MEC011-025-027-041930-
/O.CON.KGYX.SV.W.0085.000000T0000Z-110704T1930Z/
KENNEBEC ME-SOMERSET ME-WALDO ME-
325 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN WALDO...SOUTHEASTERN SOMERSET AND NORTHERN KENNEBEC
COUNTIES...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BENTON...OR NEAR FAIRFIELD...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNHAM...PITTSFIELD AND PALMYRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4442 6954 4455 6996 4493 6952 4493 6931
      4492 6930 4484 6928
TIME...MOT...LOC 1925Z 282DEG 25KT 4460 6949

$$

LEGRO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:39 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 4, 12:39 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1239 PM EDT MON JUL 4 2011

.SYNOPSIS...
A FRONT WILL CROSS THE AREA DURING THE AFTERNOON...PRODUCING
SHOWERS AND STORMS...SOME OF WHICH COULD PRODUCE STRONG WINDS AND
HEAVY RAINFALL. ANY STORMS SHOULD DIMINISH EARLY THIS EVENING. HIGH
PRESSURE BUILDS IN BEHIND THE FRONT AND WILL KEEP THINGS DRY
TONIGHT THROUGH EARLY WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE
REGION THURSDAY. HIGH PRESSURE BUILDS IN LATE THIS WEEK INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 PM...SVR WATCH OUR FOR ENTIRE CWA TIL 8 PM. BEST THREAT STILL
LOOKS TO BE FOOTHILLS AND TH COASTAL PLAIN...AS WELL AS CENTRAL
AND SW NH. WILL ALSO HAVE TO WATCH FRO TRAINING AND HEAVY
RAIN...ESPECIALLY IN SERN HALF OF CWA. SCT LINE OF CONVECTION IS
DEVELOPING ATTM. CONVECTION SHOULD CLEAR BETWEEN 22-24Z...WITH
CLEARING TONIGHT. AFTER A BRIEF DROP IN RH TONIGHT...IT WILL TURN
WARM AND HUMID AGAIN TUE INTO TUE NIGHT....BUT SHOULD REMAIN SUNNY
AND RAIN-FREE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DRY CANADIAN HIGH PRESSURE BUILDS ACROSS THE AREA TONIGHT AND
TUESDAY...ANY EARLY EVENING SHOWERS/TSTMS WILL QUICKLY COME TO AN
END BY SUNSET. TEMPERATURES WILL BE COMFORTABLE TONIGHT WITH LOWS
IN THE 50S EXCEPT MAYBE SOME UPPER 40S IN THE MOUNTAINS. ON
TUESDAY WITH SOME LIGHT DOWNSLOPING WINDS AND SUNNY SKIES TEMPS
WILL BE IN THE MID TO UPPER 80S AND MAYBE EVEN PUSH 90 DEGREES IN
SOME SPOTS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT. WARM AND
MOIST AIRMASS WILL PRECEDE THE FRONT BUT IT APPEARS FORCING FOR
PRECIPITATION WILL HOLD OFF UNTIL WEDNESDAY. THEREFORE...KEPT THE
FORECAST DRY FOR TUE NIGHT.

COLD FRONT MOVES INTO THE CWA FROM THE NW ON WEDNESDAY. VERY WARM
AND HUMID AIRMASS WILL BE IN PLACE AND SHOULD RESULT IN AMPLE
INSTABILITY FOR THUNDERSTORMS. AT THIS TIME IT APPEARS AS THOUGH
THE BEST CHANCE FOR STORMS WILL BE ACROSS THE MOUNTAINS...AND THIS
IS WHERE WE HAVE THE HIGHEST POPS. POOR SHORT WAVE TIMING AND
DOWNSLOPING FLOW IN THE BOUNDARY LAYER MAY INHIBIT THUNDERSTORM
DEVELOPMENT ON THE COASTAL PLAIN.

FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE CWA WEDNESDAY NIGHT
INTO THURSDAY BUT MAY NOT COMPLETELY CLEAR OUR SOUTHERNMOST ZONES
UNTIL LATER THURSDAY. HAVE THEREFORE KEPT AND CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST FOR THURS...ESPECIALLY IN THE
SOUTH.

CAN/T RULE OUT ISOLD SHOWERS FRIDAY WITH SHORT WAVE PASSAGE...BUT
AT THIS TIME THE POTENTIAL DOESN/T APPEAR TO BE SIGNIFICANT.

HIGH PRESSURE THEN LOOKS TO BUILD IN FOR THE WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM...VFR TODAY...HOWEVER STRONG STORMS WITH HEAVY RAIN
WILL LOWER VIS TO IFR AT TIMES THIS AFTERNOON. VFR EXPECTED
TONIGHT INTO TUE NIGHT.

LONG TERM...IFR POSSIBLE WED NIGHT INTO THU WITH
SHRA/TSRA...OTHERWISE VFR THRU THE END OF THE WEEK.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY/...WINDS AND SEAS TO
REMAIN BELOW SCA CRITERIA THROUGH TUESDAY. SOME DTRONG
THUNDERSTORMS POSSIBLE THIS AFTERNOON...ESECIALLY IN THE BAYS AND
NEAR THE SHORE.

LONG TERM...WINDS AND SEAS LOOK TO REMAIN BELOW SCA CRITERIA
TUESDAY NIGHT THROUGH FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jul 4, 9:29 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
929 AM EDT MON JUL 4 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-051330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
929 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

A WEAK COLD FRONT CROSSING THE AREA TODAY IS EXPECTED TO TRIGGER
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. THE STORM
PREDICTION CENTER HAS PLACED MUCH OF INLAND NEW HAMPSHIRE AND
MAINE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAYTIME HEATING
WILL LEAD TO MODERATE INSTABILITY ACROSS THE OUTLOOK
AREA...COMBINING WITH WINDS ALOFT TO CREATE AN ENVIRONMENT
FAVORABLE FOR ORGANIZED THUNDERSTORMS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...THROUGH HEAVY DOWNPOURS AND
LIGHTNING WILL BE THREATS AS ALWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-051330-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
929 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY MOVE OFF THE COASTS OF MAINE AND NEW
HAMPSHIRE LATE THIS AFTERNOON WITH GUSTY WINDS AND CLOUD TO
SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

LEGRO

In the hours before

Special weather statement, Jul 4, 1:31 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
131 PM EDT MON JUL 4 2011

NHZ003-005-041830-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
131 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 230 PM
EDT...

AT 131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LYME...OR ABOUT 12 MILES NORTHEAST
OF LEBANON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND LYME...CANAAN...DORCHESTER...
ORANGE...CARDIGAN MOUNTAIN STATE PARK...RUMNEY AND GROTON THROUGH 230
PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

HEAVY RAINFALL CAN BE EXPECTED WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS...AS WELL AS POOR DRAINAGE FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...AND FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 4377 7221 4390 7215 4382 7176 4359 7189
      4373 7224

ES
Local storm report, Jul 4, 1:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             CONWAY                  43.98N  71.12W
07/04/2011  E1.00 INCH       CARROLL            NH   PUBLIC

            QUARTER SIZE HAIL

&&

EVENT NUMBER GYX1100237

GYX
Special weather statement, Jul 4, 1:44 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
144 PM EDT MON JUL 4 2011

MEZ008-013-014-041815-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
144 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 215 PM EDT...

AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF STRONG...OR ABOUT 8
MILES NORTH OF FARMINGTON...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...PHILLIPS...
AVON...NEW VINEYARD...STARKS...NORTH ANSON...MADISON AND ANSON
THROUGH 215 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4466 6980 4472 7035 4483 7036 4486 7013
      4485 7013 4487 7007 4491 6975

LEGRO
Local storm report, Jul 4, 1:51 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
151 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     CONWAY                  43.98N  71.12W
07/04/2011                   CARROLL            NH   PUBLIC

            TREES DOWN ON POWER LINES AT CRYSTAL LAKE

&&

EVENT NUMBER GYX1100238

GYX
Local storm report, Jul 4, 2:22 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
222 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             CARATUNK                45.23N  69.99W
07/04/2011  E1.00 INCH       SOMERSET           ME   PUBLIC

            QUARTER SIZE HAIL

&&

EVENT NUMBER GYX1100239

GYX
Special weather statement, Jul 4, 2:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
228 PM EDT MON JUL 4 2011

MEZ012-018-NHZ006-008>010-013-041930-
BELKNAP-INTERIOR ROCKINGHAM-INTERIOR YORK-MERRIMACK-SOUTHERN
CARROLL-SOUTHERN OXFORD-STRAFFORD-
228 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY...OXFORD COUNTY...CARROLL COUNTY...
ROCKINGHAM COUNTY AND YORK COUNTY THROUGH 330 PM EDT...

AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTH OF OSSIPEE TO 7 MILES EAST OF LACONIA TO 8 MILES
NORTHWEST OF CONCORD...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MIRROR LAKE...ELLACOYA
STATE PARK...TUFTONBORO...HOPKINTON...GILMANTON...GILFORD...
FREEDOM...CONTOOCOOK...CANTERBURY AND BRIDGEWATER THROUGH 330 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

HEAVY RAINFALL CAN BE EXPECTED WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS...AS WELL AS POOR DRAINAGE FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...AND FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 4319 7185 4384 7109 4376 7064 4374 7064
      4352 7086 4316 7123

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:46 PM EDTSpecial Weather StatementGYXSomerset44 min
Jul 4, 12:25 AM EDTSpecial Weather StatementGYXSomerset50 min
Jul 4, 12:22 PM EDTAreal Flood AdvisoryGYXSomerset3 hr
Jul 4, 12:32 PM EDTSpecial Weather StatementGYXSomerset43 min
Jul 4, 12:55 PM EDTSevere Thunderstorm WarningGYXSomerset50 min
Jul 4, 1:11 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford49 min
Jul 4, 1:30 PM EDTSevere Thunderstorm WarningGYXSomerset45 min
Jul 4, 1:44 PM EDTSpecial Weather StatementGYXFranklin31 min
Jul 4, 1:53 PM EDTSevere Thunderstorm WarningGYXOxford27 min
Jul 4, 2:09 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset51 min
Jul 4, 2:14 PM EDTSevere Thunderstorm WarningGYXSomerset61 min
Jul 4, 2:15 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford45 min
Jul 4, 2:55 PM EDTSpecial Weather StatementGYXAndroscoggin65 min
Jul 4, 3:01 PM EDTSevere Thunderstorm WarningGYXCumberland44 min
Jul 4, 3:22 PM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset, Waldo38 min
Jul 4, 3:27 PM EDTSpecial Marine WarningGYX93 min
Jul 4, 3:32 PM EDTSevere Thunderstorm WarningGYXCumberland, Sagadahoc43 min
Jul 4, 3:50 PM EDTSpecial Weather StatementGYXYork40 min
Jul 4, 4:01 PM EDTSpecial Weather StatementGYXWaldo44 min
Jul 4, 4:01 PM EDTSevere Thunderstorm WarningGYXYork44 min
Jul 4, 4:11 PM EDTSpecial Weather StatementGYXCumberland49 min
Jul 4, 4:18 PM EDTSevere Thunderstorm WarningGYXCumberland, York42 min
Jul 4, 4:20 PM EDTSpecial Marine WarningGYX55 min
Jul 4, 4:25 PM EDTSpecial Marine WarningGYX65 min
Jul 4, 5:06 PM EDTSevere Thunderstorm WarningGYXYork54 min
Jul 4, 5:15 PM EDTSpecial Marine WarningGYX60 min
Jul 4, 5:22 PM EDTSpecial Weather StatementGYXKennebec38 min
Jul 4, 5:57 PM EDTSpecial Weather StatementGYXCumberland33 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.